Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 204, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 26, 2006, 5:25 PM CDT for Clark County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 26, 2006, 5:47 PM CDT
- In force
- 22 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 41 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 262225 SVRDDC KSC025-262315- /O.NEW.KDDC.SV.W.0204.060726T2225Z-060726T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 525 PM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARK COUNTY IN SOUTHWEST KANSAS. * UNTIL 615 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINNEOLA...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHWESTERN CLARK COUNTY... MINNEOLA... CLARK STATE LAKE... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3746 10009 3729 10008 3729 9971 3746 9975 $$ RITTERLING
1 follow-up statement
000 WWUS53 KDDC 262247 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 547 PM CDT WED JUL 26 2006 KSC025-262257- /O.CAN.KDDC.SV.W.0204.000000T0000Z-060726T2315Z/ CLARK KS- 547 PM CDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK COUNTY IS CANCELLED... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3746 10009 3729 10008 3729 9971 3746 9975 $$ RITTERLING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:44 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 26, 1:44 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CDT WED JUL 26 2006 .DISCUSSION... DAYS 1-2... CONCERNS ARE AMOUNT OF HEAT AND CONVECTION. UPPER LEVEL RIDGE OVER WESTERN CONUS IS FORECAST TO DISTEND EASTWARD WITH TIME MAKING ITS WAY BACK INTO THE NORTHERN PLAINS BY FRIDAY. THIS WILL LEAVE THE CENTRAL HIGH PLAINS ON THE TROPICAL SIDE OF THINGS WITH CONTINUED HIGH SURFACE DEWPOINTS AND VERY WARM TEMPERATURES EACH DAY. THE PLUME OF MONSOONAL MOISTURE OVER THE SIERRA MADRE OCCIDENTALS OF MEXICO WILL CONTINUE TO STREAM NORTHWARD INTO THE SOUTHWEST STATES AND THE SOUTHERN ROCKIES. A LOWER TROPOSPHERIC SHEAR AXIS ACROSS KANSAS AND THE PANHANDLES SHOULD ONCE AGAIN PROVIDE FOCUS FOR LATE DAY AND EVENING CONVECTION TODAY AS AFTERNOON DEWPOINTS REMAIN IN THE 50S TO NEAR 60 EVEN AFTER MIXING. THE RESULT WILL BE HIGH BASED STORMS AGAIN, MUCH LIKE YESTERDAY. BY THURSDAY HOWEVER THE LOW LEVEL SHEAR AXIS IS FORECAST TO BE A BIT FARTHER SOUTH SO THAT CONVECTION WILL BE LESS LIKELY EXCEPT FOR MY VERY SOUTHERN COUNTIES. HAVE LEFT TEMPERATURES IN THE UPPER 90S TO NEAR 100 RANGE BOTH DAYS SO OPPRESSIVE HEAT WILL CONTINUE A FEW MORE DAYS. CONVECTIVE DEBRIS MAY LIMIT TEMPERATURES A BIT KEEPING US OUT OF THE LOW 100 TO 105 RANGE. NOTICE: KDDC LOST MUCH OF ITS NETWORK COMMUNICATION ABILITY THIS MORNING DUE TO A CUT FIBER OPTIC CABLE. AS OF THIS WRITING, THE OFFICE REMAINS WITHOUT COMMUNICATIONS VIA WIDE AREA NETWORK AND INTERNET THEREBY LIMITING THE TYPE AND NUMBER OF PRODUCTS THE OFFICE CAN PROVIDE. WE REGRET ANY INCONVENIENCE THIS MAY CAUSE AND HOPE OUR GROUND COMMUNICATION SERVICE PROVIDERS WILL HAVE FULL COMMUNICATIONS RESTORED SOON. DAYS 3-7... ALL THE MODELS HINT AT A SYNOPTIC SCALE FEATURE MOVING NORTH OUT OF THE TROPICS INTO THE SOUTHERN ROCKIES AND SOUTHERN PLAINS BY DAYS 5 TO 7. THE HEIGHT AND TEMP PATTERNS IN THE EXTENDED COULD BE AFFECTED BY CONVECTIVE FEEDBACK. NEVERTHELESS, THUNDERSTORMS MAY BE POSSIBLE BY MONDAY NIGHT OR TUESDAY WITH THIS FEATURE. TIMING AND EXACT LOCATION IS OF COURSE NOISE. MAX TEMPS MAY BE HELD DOWN BY ANY CLOUDS AND PRECIP BUT MINS COULD ACTUALLY BE HELD UP. ALSO THE DOWNSLOPE FLOW WILL BE CUT OFF FOR MOST OF THE EXTENDED. SO INSTEAD OF MAXES OVER 100, UPPER 90S MAY BE MORE REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 70 97 / 30 20 20 0 GCK 68 98 68 99 / 20 20 20 0 EHA 68 96 67 96 / 30 20 20 0 LBL 69 97 70 99 / 40 20 20 0 HYS 70 98 69 99 / 40 30 10 0 P28 75 99 72 97 / 40 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
Hazardous weather outlook, Jul 26, 5:00 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED JUL 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-271000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGE LAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 98 TO 102 DEGREES AND WINDS WILL SHIFT NORTHEAST AT 15 TO 20 MPH. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED...AS ANY FIRE WHICH DOES START WILL EASILY SPREAD FAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
In the hours before
Local storm report, Jul 26, 2:00 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELKHART 37.00N 101.89W
07/26/2005 M0 MPH MORTON KS MESONET
58 MPH WIND GUST REPORTED ON AMOS SITE AT ELKHART
&&
JFINCHLocal storm report, Jul 26, 2:00 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELKHART 37.00N 101.89W
07/25/2006 58 MPH MORTON KS MESONET
58 MPH WIND GUST REPORTED ON AMOS SITE AT ELKHART
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:51 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 39 min |
| Jul 26, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 34 min |
| Jul 26, 6:46 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.